Missouri, 2015Flash Flooding in Missouri, June 18 to 19, 2015
June 18 to 19, 2015 · NWS LSX · 4 events in 4 counties and zones
Numerous storms developed over Missouri and Illinois. A number of the storms produced very heavy rainfall causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous storms developed over Missouri and Illinois. A number of the storms produced very heavy rainfall causing flash flooding. One storm produced an EF1 tornado in Marion County Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 5:38 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Jun 18, 5:38 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT Thu Jun 18 2015
.SHORT TERM: (Tonight through Friday Night)
Issued at 330 PM CDT Thu Jun 18 2015
TC Bill has taken a right turn and based on its current track and
pressure fall analysis should move just north of Fort Smith AR
this evening, to just south of Flippin, Arkansas (KFLP) by 12z
Friday. The most recent guidance is in good agreement that the low
will continue to track east-northeast Friday and Friday night and
the track will be a bit further south than previously progged and
slightly faster. The general consensus it the low will remain
south of the CWA moving across extreme southeast Missouri Friday
evening and near the Ohio River later Friday night. The overall
ramifications are the northward extent of heavy rainfall will be
damped southward a bit with the northern gradient through the St.
Louis region. The track also shunts the severe weather potential
to south of our area.
The overall scenario suggests that the current band of rain
centered through eastern MO will continue to shift east northeast
this evening and weaken some as the LLJ veers, and there may be a
bit of a lull in precipitation in some areas across southeast MO
this evening. Later tonight however the southerly LLJ backs with
the approach of TC Bill and this combined with the ascent with the
system in the northern and eastern quadrant, will bring another
wave of rain back into the area from the southwest. Within the
overall precipiation area there has been a lack of thunder owing
to weak instability and think that will remain the case. The lift
associated with TC Bill, system relative convergence, and the
southerly LLJ will continue to focus heavy rainfall to the
northeast and east of the east-northeastward moving circulation -
thus centered across southeast MO and southern IL. Current
thinking is another 3-5 inches within this corridor where the
threat of flash flooding will be highest. Given the faster speed
of the system, I have dropped the Flash Flood Watch for parts of
central MO for Friday night and if the fast ECMWF is correct more
adjustments and removal of counties will probably be warranted.
Glass
.LONG TERM: (Saturday through Next Thursday)
Issued at 330 PM CDT Thu Jun 18 2015
I have kept some low chance pops from southeast MO into southwest
Illinois early on Saturday morning but I really think that all the
precipitation will be to the east. Clearing skies and strong warm
advection in the wake of Bill on Saturday should lead to a good
warm-up with highs well into the 80s and lower 90s.
We will begin to see another chance of showers and thunderstorms on
Saturday night and this threat will persist through the first part
of next week, namely across the northern half of the CWA. Broad
troffing aloft from the upper MS Valley into the northeast U.S.
favors a pesky wavering west-east front and attendant threat of
showers and thunderstorms during this time frame. The uninhibited
air mass south of the front should be seasonably hot with highs in
the 90s.
Glass
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 631 PM CDT Thu Jun 18 2015
Remnants of Bill are located near Fayetteville Arkansas at this
time with spiral bands of showers and isolated thunderstorms
stretching from central Arkansas to southwest Missouri. Meanwhile,
area of rain that blanketed the CWA most of the day is diminishing
as it lifts northeast into central Illinois. Model guidance agrees
that there will be another lull in precipitation this evening
before another increase in coverage occurs overnight into Friday
morning as what is left of Bill slides just to the south of our
CWA. Have kept general trends of previous forecast with
precipitation ramping up after 05Z at St. Louis area terminals and
ceilings generally falling into the IFR category overnight. Some
minor improvement may occur tomorrow with MVFR forecast as rain
steadily marches east, exiting the terminals during the late
afternoon or early evening hours. East wind will continue.
Specifics for KSTL:
Few showers remain to the west and north of the terminal but
believe better chances of widespread rain will wait until after
05Z. Rain will overspread the area and continue for much of the
morning and early afternoon hours before tapering off as what is
left of Bill moves well south of the area. East wind will continue.
Expect IFR conditions with more steady precipitation late tonight
with a gradual improvement through the afternoon and evening hours.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Saturday morning FOR Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH through Friday evening FOR Boone MO-Callaway
MO-Cole MO-Moniteau MO-Montgomery MO-Osage MO.
IL...FLASH FLOOD WATCH through Saturday morning FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 18, 3:13 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT THU JUN 18 2015
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
413 PM CDT THU JUN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE
AREA...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY FRIDAY AND FRIDAY
NIGHT WITH POTENTIAL FOR HEAVY RAINFALL AND FLOODING THROUGH THIS
PERIOD. A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF THE AREA
THROUGH 700 AM SATURDAY. PLEASE REFER TO THE WATCH FOR FURTHER
INFORMATION.
SEVERAL POINTS ON THE MERAMEC...ILLINOIS AND MISSISSIPPI RIVERS
WILL BE RISING TO MAJOR FLOOD LEVELS THIS WEEKEND DUE TO THE
EXPECTED RAINFALL.
THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH TUESDAY
ACROSS PORTIONS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE
TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH AS WELL AS ANY
FLOODING.
GLASS
In the hours before
Local storm report, Jun 18, 11:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1216 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 E WHITESIDE 39.19N 90.97W
06/19/2015 M2.50 INCH LINCOLN MO COCORAHS
24 HOUR RAINFALL TOTAL...LIGHT RAIN STILL FALLING.
&&
BYRDFlash Flood, Lincoln
- When
- June 18, 11:30 PM CST to June 19, 7:00 AM CST
- Where
- Lincoln County, 1.26 mi WNW of Louisville to 4.02 mi ESE of Olney
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.207, -91.202
Up to three inches of rain fell onto already saturated ground causing flash flooding. Several roads were flooded including Highways H and Z, as well as, Highway 79 at Highway JJ.
Flash Flood, Crawford
- When
- June 19, 5:30 AM CST to 8:30 AM CST
- Where
- Crawford County, 5.85 mi WSW of Dillard to 2.58 mi SE of Davisville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.700, -91.320
Up to three inches of rain fell onto already saturated ground causing flash flooding. Several roads were flooded throughout the county. Also, in Steelville, several people had to be evacuated on the southwest side of town due to Yadkin Creek rising well above its banks.
Flash Flood, Franklin
- When
- June 19, 9:45 AM CST to 3:00 PM CST
- Where
- Franklin County, New Haven to 0.35 mi W of Berger
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.600, -91.220
Up to 3 inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded.
Flash Flood, Gasconade
- When
- June 19, 9:45 AM CST to 3:00 PM CST
- Where
- Gasconade County, Morrison to 0.23 mi NW of Redbird
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.670, -91.630
Up to 3 inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded through out the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594523, 594524, 595317, 595691.